Alert archive / Michigan / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this wind chill advisory at Feb 10, 2011, 3:23 AM EST for 4 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 3:23 AM EST (08:23 UTC)
- Expired
- Feb 10, 2011, 11:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS43 KDTX 100823 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 323 AM EST THU FEB 10 2011 ...DANGEROUS WIND CHILLS THIS MORNING... .ARCTIC AIR NOW COVERS MOST OF THE MIDWEST AND OHIO VALLEY. A LIGHT WEST-SOUTHWEST WIND HAS FILTERED THE COLDEST AIR AROUND THE SOUTHERN END OF LAKE MICHIGAN AND INTO FAR SOUTHERN LOWER MICHIGAN...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. ACTUAL AIR TEMPERATURES WILL CONTINUE TO FALL BELOW ZERO THIS MORNING. THESE TEMPERATURES COMBINED WITH THE LIGHT WINDS WILL CREATE WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO. MIZ075-076-082-083-101600- /O.NEW.KDTX.WC.Y.0003.110210T0823Z-110210T1600Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 323 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. IMPACTS... * PROLONGED EXPOSURE TO THESE TEMPERATURES MAY LEAD TO FROSTBITE WITHIN 30 MINUTES. * HYPOTHERMIA WILL BE POSSIBLE FOR THOSE HAVING TO SPEND A PROLONGED PERIOD OUTDOORS. HAZARDOUS WEATHER... * WIND CHILL READINGS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SC
1 follow-up statement
756 WWUS43 KDTX 101537 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1037 AM EST THU FEB 10 2011 MIZ075-076-082-083-101645- /O.EXP.KDTX.WC.Y.0003.000000T0000Z-110210T1600Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 1037 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE TODAY...CLIMBING INTO THE TEENS THIS AFTERNOON...WITH WIND CHILL VALUES WARMING TO AROUND ZERO. $$ SF
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:52 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 9, 11:52 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1152 PM EST WED FEB 9 2011 .AVIATION... PRIMARILY EXPECT VFR CONDITIONS THIS FORECAST PERIOD WITH JUST A FEW PATCHES OF MVFR TO LOWER VFR CIGS EARLY IN THE FORECAST AND AGAIN IN DIURNAL CU/STRATO-CU FIELD ON THURSDAY AFTERNOON. WILL MAINTAIN SKC TO SCT SKIES GIVEN THE AMOUNT OF DRY AIR IN THE LOW LEVELS...WHICH WILL LIMIT THE EASTERN EXTENT OF LAKE CLOUDS FROM LAKE MICHIGAN. WINDS WILL BE FROM THE SOUTHWEST THROUGHOUT THE FORECAST WITH GUSTS NEARING 20 KNOTS IN BEST MIXING ON THURSDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 343 PM EST WED FEB 9 2011 SHORT TERM...TONIGHT SOUTHEAST LOWER MICHIGAN REMAINS ON THE SOUTHERN FRINGES OF A POLAR VORTEX CENTERED OVER HUDSON BAY. NEXT SURGE OF ARCTIC AIR ANCHORED WITHIN THE FALLING HEIGHTS TIED TO A MID LEVEL WAVE PIVOTING AROUND THE MEAN LONGWAVE TROUGH WILL ADVECT ACROSS THE REGION THIS EVENING...EFFECTIVELY NUDGING 925/850 MB TEMPERATURES DOWN 2-3 DEGREES FOR THE OVERNIGHT PERIOD. WHILE DEEP DRYING OF THE MID LEVELS...SNOWPACK AND A WEAKENING GRADIENT WILL SUPPORT STRONG RADIATIONAL COOLING...THE DEGREE OF THIS COOLING LIES IN THE COVERAGE/DURATION OF CLOUD COVER OVERNIGHT. ESTABLISHED AREA OF LOW LEVEL CONVERGENCE NOW SUPPORTING AN EASTWARD EXTENSION OF LAKE STRATUS/FLURRIES THROUGH CENTRAL LOWER AND LATEST MODEL GUIDANCE DOES SUGGEST SOME COMPONENT OF THIS AXIS HOLDING IN PLACE OVERNIGHT. LAKE EFFECT STRATUS WILL STRUGGLE TO CARRY A HIGHER SKY FRACTION AS IT WORKS TO PENETRATE EASTWARD INTO THE DRY RESIDENT ARCTIC AIR...BUT GIVEN THE SETUP WILL ALLOW FOR A BIT MORE COVERAGE INTO THE HIGHWAY 23 CORRIDOR BETWEEN I-69 AND I-94. OVERALL...LOOKING AT LOWS PREDOMINATELY COMING IN AROUND THE 3 TO -3 RANGE. THIS TRANSLATES INTO EARLY-MID MORNING WIND CHILLS BETWEEN -10 AND -15 DEGREES. LONG TERM...THURSDAY THROUGH WEDNESDAY CHANGES TO THE LONGWAVE PATTERN ARE ON THE WAY OVER THE NEXT WEEK. THE LARGE POLAR VORTEX OVER HUDSON BAY BEGINS TO WEAKEN ALLOWING THE RIDGE OVER THE EASTERN PACIFIC TO EDGE EASTWARD OVER THE CONUS. THIS RIDGE WILL BE REPLACED BY A TROUGH WHICH WILL DIG DOWN THE WEST COAST OF NORTH AMERICA THROUGH MID WEEK. AS THE RIDGE RUNS UP AGAINST THE POLAR VORTEX IT WILL FLATTEN OUT TO SOME EXTEND LEADING TO NEARLY ZONAL FLOW TO START NEXT WEEK. WE WILL REMAIN UNDER THE JET STREAM FOR MOST OF THE WEEK WHICH WILL KEEP A STEADY FLUX OF WEAK SHORTWAVES OVER THE AREA. FOR THE MOST PART THESE SYSTEMS WILL BE SO MOISTURE STARVED THEY WILL DO LITTLE MORE THEN KEEP CLOUDY CONDITIONS OVER THE STATE. WE WILL EXPERIENCE A GRADUAL WARM UP AS THE RIDGE APPROACHES AND SW WINDS PERSIST. MOST MODELS SHOWING SIMILAR SOLUTIONS FRIDAY AND FRIDAY NIGHT WITH THE GFS JUST A BIT THEN THE NAM AND EURO. A STRETCHED OUT PV ANOMALY ASSOCIATED WITH A WEAK SHORTWAVE ROTATING AROUND THE POLAR VORTEX WILL SWEEP THROUGH THE REGION FRIDAY NIGHT. MOST OF THE ENERGY WILL BE LOCATED TO OUR NORTH OVER CANADA. THE BETTER ENERGY WILL BE CO-LOCATED WITH THE NOSE OF A POLAR JET STREAK DIVING OUT OF ALASKA WHICH SHOULD BRUSH NORTHERN MI. THE SHORTWAVE WILL ENHANCE THE SW FLOW AND WAA OVERNIGHT WHICH WILL LIMIT THE SOUTHERN EXTENT OF THE COLDER NW FLOW AND WILL HELP KEEP TEMPS UP IN THE MID TEENS. OVER THE WEEKEND...THE LONGWAVE PATTERN TRANSITIONS TO MORE ZONAL FLOW IN THE WAKE OF THE AFOREMENTIONED SHORTWAVE. MEANWHILE A STRONG +150 KNOT JET COMES ASHORE OVER THE NW CONUS AND QUICKLY ADVANCE TOWARD THE GREAT LAKES. EMBEDDED WITHIN THIS FLOW WILL BE A WEAK SHORTWAVE AND ASSOCIATED ELONGATED SURFACE LOW. AGAIN THE BEST DYNAMICS WILL BE TO THE NORTH CLOSER TO A FRONT THAT WILL BE DRAPED ACROSS THE NORTHERN GREAT LAKES AND CANADA ON THE SOUTHERN PERIPHERY OF THE POLAR LOW. WINDS WILL BACK TO MORE SOUTHERLY AND RAMP UP LEADING TO ENHANCED WAA LEADING TO SUNDAY NIGHT LOWS IN THE MID TO UPPER 20S. TOUGH TEMPERATURE FORECAST FOR THE EXTENDED AS MODELS ARE NOT IN AGREEMENT FOR MONDAY. GFS MIDDLE RUN IS IN THE OPPOSITE SIGN FOR THE 500MB HEIGHTS AND JET STREAM FLOW. LOOKING AT THE 12Z SUITE AND 00Z ECMWF...HAVE COME TO A FORECAST NEAR CLIMO. DOES APPEAR THAT OVERALL FLOW WILL BE RECOVERING FROM A MODERATE TROUGH EARLY MONDAY. THEN BY THE END OF TUESDAY A DECENT RIDGING PATTERN DEVELOPS FROM THE HIGH PLAINS TO THE GREAT LAKES. GOING WITH LOW POPS EACH PERIOD IN THE EXTENDED...AS WELL AS TEMPS TRENDING FROM COOL TO WARM IN RELATION TO CLIMO. MARINE... GUSTY WEST-SOUTHWEST WINDS UP TO 25 KNOTS THROUGH THIS EVENING WILL GRADUALLY WEAKEN OVERNIGHT AS MIXING DIMINISHES. HOWEVER...ANOTHER SURGE OF COLDER AIR MOVING ACROSS THE WATERS WILL KEEP CONDITIONS BRISK THROUGH THE END OF THE WEEK. PERSISTENT WEST-SOUTHWESTERLY WINDS WILL REMAIN BELOW 20 KNOTS DURING THIS TIME. A WARMING TREND WILL BRING INCREASING STABILITY OVER THE WATERS THROUGH THE WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...MR LONG TERM....DRK/MM MARINE.......MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 9, 4:02 AM EST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EST WED FEB 9 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 402 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 402 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.